Am I likely to develop memory loss with Topamax Sprinkle?
- 14 Aug 2009 by caffeineshadow
- topamax, topamax sprinkle, migraine
I've just been upped to the 50mg dose of the topamax (for migraines), and I haven't yet experienced any memory loss or slowed thinking etc. I'm a student and I do purely academic subjects (ie maths, physics etc) so i'd notice any memory loss etc. Am I likely to develop any of these symptoms? This is the first thing that seems to be working and the only side effect I've had seems to be some weight loss.
Also what's the highest dose I'm likely to be on?
14 Aug 2009
I didn't notice memory loss until I was on a much high dose (200 mg per day) but I think it's different for everyone. Are you on a gradual increase? You might want to talk to your doctor about how high s/he plans to make the dose.
18 Aug 2009
Your dosage increase will depend on the reduction efficacy iin migraines based on your current dosage. As for me, I am on 50 in the am and 75 in the pm. I did get a little slow thinking and forgetful at 50 and 50 - but it was the kind where I'd have a thought, then forget it, then it would come back an hour later. Very frustrating, not so bad now. Other symptoms I experience are the tingling feet and hands which the feet drive me nuts but it's better than as many headaches as I was having. Lucky for you on the weight loss - I was hoping to have that one, although I do forget to eat I haven't lost a pound. The other side effect I am having is dry eyes and changes in my eyesight. I knew this would be coming, it's inevitable. I just don't know if I should get a contact change now or wait to see how much more it will change.
8 Sep 2009
I have been on Topamax for over two years. Most of the time I have taken 200 mg, had real good results for about a year at that dose. I had to go to 400 mg for a while due to an anuerysm. At the higher doses I experience some numbness/tingling in hands and feet, sleepiness/trouble staying awake past 9 PM, loss of energy. I did initially lose a good deal of weight, but at a healthy rate for my body size. I have stabilized and now eat a healthy diet and have a decent appetite. I have not ever experienced memory loss, but did have a little trouble concentrating. I can not be sure that was side effect or due to frequency of headaches since that has been a factor all throughout treatment. Hope this post helps. Topamax has been the only drug that has been a mainstay in my treatment. Other than the loss of energy, all side effects have been acceptable during my treatment.
26 Oct 2009
I have never expeirened any side effect with Topamax. I have lost weight but that is o.k. with me. I bounce between 200 -100 mg at a time depending what I need. Sometimes at the higher doses I do have problems with my feet falling asleep, but no memory loss. I have heard of people going up to 400 mg but my neurologist does not reccommed that for to long of a period. Good luck
16 Dec 2009
i've been on topamax for at least 15 years (unless my memory fails me) starting with small doses and finding my happy place at 100 mg am and 200 mg pm . i don't believe i've had to go to the er for meds for a full blown migraine but maybe 6 or 8 times in thoses 15 years. the topamax and inderal 160mg i take manages them completely.
11 Jun 2010
I am not on the sprinkle, but I take 100mg per day, 50mg am and pm, for migraines. I have noticed sporadic problems finding words, or losing my train of thought. I didn't really notice this happening until I hit 75mg. And I have noticed that it usually happens when I am overly tired, or feeling a migraine breaking through. Nothing I would classify as severely interfering with my ability to function.
100mg is the most common dose prescribed for migraine control.
21 Jun 2012
After about 3 years of taking 150mg, I have NO memory anymore. It's not worth it. I lost a lot of weight, but I can't remember anything. It just makes you have no appetite, so I'd go all day without eating or thinking about food. It is nice, but it honestly isn't worth it. Even vacations and big life events. I have conversations with people and can't remember what we talked about. I can't remember important things I've always known, and I can't even remember a phone number 2 seconds after I've chanted it 4 or 5 times. I have to write myself notes about everything. I'm not going to take it anymore. I hope this isn't permanent damage I've done.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I would like to hear from others who have been prescribed Topamax for weight loss. Not so much those who have used it for seizures or migraines and ...
17 answers • 30 Jun 2009 •
... years meds know being increased every six months as meds reduce in efficiency. Getting memory loss. Had pins and needles in hands and feet. Dr ...
1 answer • 20 Aug 2010 •
I've been on it for three weeks. I've experienced just about all of it. Excessive memory loss, lack of coordination. SLOW thought process; ...
1 answer • 18 Jul 2011 •
Been on Topamax for about a month now up to 75 mg a day. Have been doing pretty good. Only 1 migraine. My mood has improved considerably. No ...
4 answers • 8 Sep 2011 • 1 star
I am a 37 yr. old female who recently started taking topamax for migraines. I have them about up to 3x a week. I really dont care to much for the ...
8 answers • 31 Dec 2011 •